MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA II COLONOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA II COLONOVIDEOSCOPE
Model Number PCF-H180AL
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
In addition to the phenomena identified in b5, the following phenomena were also identified during evaluation: the plastic distal end cover insulation was damaged, the plastic distal end cover was cracked, the objective lens had an in internal crack, the objective lens had peeling glue, the light guide lens had two cracks, the light guide lens had a crack with fluid, switch 1 was still readable, the insertion tube had minor shakiness, the insertion tube had scratches, the control body was missing the olympus label on the scope cover and dry open grip, the light guide tube had minor scratches, the scope connector air water inlet was loose, and the control knob was double clicking on the free control knob.The investigation is ongoing and follow up with the user facility is currently being performed.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.The customer cleaned, disinfected and sterilized the device prior to sending to olympus for repair.The customer does not know what the foreign material is.There was no delay to pre-cleaning.The air/water nozzle was flushed with water and air.The customer stated there were no abnormalities in the accessories used for reprocessing.The air/water nozzle was wiped/brushed with clean lint-free cloths, brushes, or sponges.The air/water nozzle was flushed with detergent solution.There were no other concerns with reprocessing.
 
Event or Problem Description
The customer reported to olympus, the colonovideoscope was reading high pressure.The issue was found during reprocessing.The device was returned for evaluation.During the device evaluation foreign material was found in the nozzle and air/water tube.There were no reports of patient harm.This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 16 years since the subject device was manufactured.Based on the results of the investigation, a definitive root cause could not be established.The suggested phenomenon was confirmed - however, the foreign material in the nozzle was unable to be further specified.Moreover, no physical damage of the device was confirmed where the foreign material had remained, nor was any obvious deviation of reprocessing.Therefore, the cause of the remaining foreign material could not be presumed from the obtained information.Occurrence of the event can be detected/prevented by handling the device according to the following instructions for use (ifu): detection methods are written in ifu: evis exera ii gif/cf/pcf type 180 series operation manual chapter 3 preparation and inspection.Prevention measures are written in ifu: evis exera ii gif/cf/pcf type 180 series reprocessing manual chapter 5 reprocessing the endoscope (and related reprocessing accessories).It is recommended that the user facility contact olympus for repair when an abnormality of the device such as leakage/damage is detected ¿ the user facility is furthermore encouraged to contact olympus should they have questions or uncertain steps, so that observation/training may be provided.Olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA II COLONOVIDEOSCOPE
Common Device Name
COLONOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18607391
Report Number9610595-2024-01967
Device Sequence Number15711694
Product Code FDF
UDI-Device Identifier04953170237294
UDI-Public04953170237294
Combination Product (Y/N)N
Initial Reporter StateWY
Initial Reporter CountryUS
PMA/510(K) Number
K100584
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPCF-H180AL
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2024
Supplement Date Received by Manufacturer02/16/2024
Initial Report FDA Received Date01/30/2024
Supplement Report FDA Received Date02/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/06/2008
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown